Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 7, NWS Jackson, MS

March 31, 2005Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 6:29 AM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 6:29 AM CST (12:29 UTC)
Expired
Mar 31, 2005, 9:30 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 311231
FFWJAN
MSC031-065-311530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  SOUTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF COLLINS

* UNTIL 930 AM CST

* AT 629 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE   
  WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  PRENTISS...COLLINS...BASSFIELD AND SEMINARY.

RAINFALL AMOUNTS FROM 1 TO 2 INCHES  WILL CONTINUE OVER THE 
AREA...WITH AN ADDITIONAL INCH POSSIBLE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DO NOT DROWN.

LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994

$$
2 follow-up statements
000 
WGUS74 KJAN 311337
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CST THU MAR 31 2005

MSC031-065-311530-
COVINGTON MS-JEFFERSON DAVIS MS-
730 AM CST THU MAR 31 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CST FOR JEFFERSON
DAVIS AND COVINGTON COUNTIES...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE MOVE ACROSS THE WARNED 
AREA. RAINFALL RATES WILL REMAIN NEAR AN INCH PER HOUR. 

WIDESPREAD STREET FLOODING HAS BEEN REPORTED AROUND THE COUNTY. 
WATER HAS BEEN REPORTED OVER PORTIONS OF HIGHWAY 42...HIGHWAY 35 AND 
HIGHWAY 13. RAINFALL ESTIMATED TOTALS WERE FROM 4 TO 6 INCHES 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTISS AND
COLLINS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994

$$

7
000 
WGUS74 KJAN 311413
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CST THU MAR 31 2005

MSC031-065-311419-
COVINGTON MS-JEFFERSON DAVIS MS-
809 AM CST THU MAR 31 2005

THE FLASH FLOOD WARNING FOR JEFFERSON DAVIS AND COVINGTON COUNTIES 
HAS BEEN CANCELLED. 

LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994

$$
7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:25 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 31, 4:25 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST THU MAR 31 2005

.SHORT TERM...AS CONVECTIVE ACTIVITY DIED OUT ALONG THE APPROACHING
COLD FRONT IN SOUTHEAST ARKANSAS EARLIER...ACTIVITY BLOSSOMED ACROSS
EAST CENTRAL MISSISSIPPI AND CONTINUES. TRAINING THUNDERSTORMS WITH
VERY HEAVY RAINFALL HAS RAISED FLASH FLOOD CONCERNS TODAY AND
TONIGHT. THE COLD FRONT CURRENTLY NEAR A COLUMBUS TO YAZOO CITY TO
MONROE LINE WILL SAG A LITTLE FARTHER SOUTH THIS MORNING BEFORE
STALLING. COOLER AND DRIER AIR SHOULD LIMIT RAIN CHANCES TODAY NORTH
OF THE BOUNDARY BUT CONVECTION WILL CONTINUE THIS MORNING IN THE
SOUTH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE POTENT SHORTWAVE
OVER THE TEXAS PANHANDLE THAT WILL TRACK EAST TODAY AND HELP
GENERATE A SURFACE LOW OVER TEXAS THAT WILL MOVE EAST ACROSS OUR
AREA TONIGHT AND PRODUCE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE
BEST CHANCE FOR SEVERE STORMS TONIGHT WILL BE ALONG AND SOUTH OF THE
I-20 CORRIDOR. THESE STORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY
RAIN AND WL ISSUE A FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR THE
AREA ALONG AND EAST OF THE NATCHEZ TRACE.

/22/

&&

.LONG TERM...ON FRIDAY BULK OF PRECIP LOOKS TO BE INTO ALABAMA BUT THERE
WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS COLD AIR
ADVECTION SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ALSO MODELS SHOW
850 THERMAL TROUGH BEHIND WRAP AROUND CLOUDS NOT DEPARTING THE
REGION UNTIL LATE FRIDAY AFTERNOON THROUGH THE EVENING FROM SOUTHWEST TO
NORTHEAST. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT
H925 ARE UP TO 30KTS AS WELL AS 1000-700MB AND 1000-850 MB WINDS.
WITH STRONG COLD AIR ADVECTION IN THE MID LEVELS...MODELS SHOW LESS
UNIDIRECTIONAL WINDS UNTIL LATE IN THE DAY...BUT THERE COULD
STILL BE SOME GUSTS COMING DOWN TO THE SURFACE...WHICH WILL BEAR
WATCHING IN FUTURE MODEL RUNS. WINDS WILL FINALLY BEGIN TO DIE DOWN
LATE SAT MORNING AS THE STRONG COLD AIR ADVECTION IN THE MIDLEVELS MOVES TO
THE EAST.

AFTER AN ACTIVE 36 HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SATURDAY THROUGH MIDDAY MONDAY. NORTHWEST WINDS IN THE
LOW LEVEL WILL KEEP TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN
THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS
WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO
H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE
UNIDIRECTIONAL UP TO THAT LEVEL. SURFACE MOISTURE FROM RAINS
THURSDAY AND INTO FRIDAY WILL HELP KEEP TEMPS DOWN AS WELL. WILL
ONLY MAKE MINOR TEMP CHANGES FOR THE LONG TERM PERIOD.  BY MON
AFTERNOON THE SURFACE HIGH WILL BE SITUATED WELL EAST OF THE REGION
AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE
REGION. THIS CONTINUES TO BE AGREED BY ALL OF THE EXTENDED RANGE
MODELS. A STRONG CLOSED LOW BECOMES NEGATIVLY TILTED OVER THE PLAINS
INTO THE MISSISSIPPI VALLEY FOR LATE TUESDAY INTO EARLY WEDNESDAY.
THIS LOOKS TO HAVE SOME STRONG STORMS POTENTIAL...BUT AT THIS TIME
SURFACE DEWPOINTS ONLY GET INTO THE 50S TO AROUND 60 SOUTH WITH
LIMITED 850 THETAE. STILL HAVE A NUMBER OF MODEL RUNS TO GET A
BETTER ASSESSMENT OF THIS SYSTEM. SO WITH THAT IN MIND EXPECT NO
MAJOR CHANGES TO CURRENT FORECAST.

/17/

&&
PRELIMINARY NUMBERS:
JAN  79  61  63   41  /  40  90  30  10

MEI  79  63  65   42  /  40  90  40  10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR
MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&

SHORT TERM:22
LONG TERM: 17
Hazardous weather outlook, Mar 30, 10:35 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CST WED MAR 30 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312139-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1035 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER
NORTHEAST MISSISSIPPI EAST OF A LINE FROM EUPORA TO CARTHAGE TO
NEWTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR MUCH OF THE
REMAINDER OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF A
LINE FROM DELHI TO JACKSON TO MONTICELLO. STRONG STORMS MAY
DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BUT
THEY SHOULD REMAIN BELOW SEVERE LIMITS.

LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING
WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY.

DEEP MOISTURE HAS SETTLED INTO PLACE OVER THE LOWER MISSISSIPPI
VALLEY. A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL
HELP TO SHIFT A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI
TONIGHT.

AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND
THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING
WINDS TONIGHT.
IN ADDITION...INCREASING LOW LEVEL WIND SHEAR ALONG AND EAST OF
THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED
POTENTIAL TO PRODUCE TORNADOES.

THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO
THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS.
HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO
LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE
NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO
INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS
OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE
SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK.

...FLOODING...
LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE
FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL
TOTALS OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY
MORNING.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE
LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY
NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING
MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT
WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET
STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME
IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING
SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF
SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE
FORECAST AREA.

THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE
CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW
BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS.   THIS IS
DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE.

 IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF
WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE
POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS
EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON
AREAS OF ALREADY-SATURATED GROUND.  LOCAL STORM TOTALS OF 3 TO 5
INCHES ARE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT.
ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF
THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE
REGION DURING THE DAY TOMORROW.

OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 31, 2:17 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             COLLINSVILLE            32.49N 88.84W
03/31/2005  0.75 INCH        LAUDERDALE         MS   BROADCAST MEDIA

&&

CME
Special weather statement, Mar 31, 2:20 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 4:16 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HAIL             BAY SPRINGS             31.98N 89.28W
03/31/2005  0.25 INCH        JASPER             MS   EMERGENCY MNGR

            EOC REPORTED PEA-SIZED HAIL IN BAY SPRINGS.

&&

LJW
Special weather statement, Mar 31, 4:23 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Special weather statement, Mar 31, 6:13 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 6:27 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/31/2005                   LAUDERDALE         MS   EMERGENCY MNGR

            EOC REPORTED SEVERAL STREETS FLOODED IN DOWNTOWN
            MERIDIAN.

&&

LJW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:06 PM CSTSevere Thunderstorm WarningJANJones39 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis23 min
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion68 min
Mar 31, 7:04 AM CSTFlash Flood WarningJANForrest3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.